MAUDE Adverse Event Report: SYNTHES GMBH PERCUTANEOUS DEPTH GAUGE FOR 2.7MM SCREWS; FORCEPS

SYNTHES GMBH PERCUTANEOUS DEPTH GAUGE FOR 2.7MM SCREWS; FORCEPS
Catalog Number 03.118.007
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: e3: reporter is a j&j employee.H6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the inner shaft was bent.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was performed the inner shaft entered the handle multiple times without showing resistance when sliding it.But when the inner shaft reaches the end of the handle it is very easy to remove it, even a space between the handle and the slider is observed, causing the inner shaft to fall out without any resistance.This condition is observed due to the bent condition of the inner shaft.The overall complaint was confirmed as the observed condition of the depth gauge percut would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part #: 03.118.007.Lot #: 864p982.Manufacturing site: balsthal.Release to warehouse date: 20-jul-2022.A manufacturing record evaluation was performed for the finished device # 03.118.007 lot # 864p982, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an open reduction/internal fixation surgery on (b)(6) 2024.Before the surgery during instrument preparation, the part of the depth gauge operated by the thumb came off easily.Even after putting the dislodged part back on, the hand operated part of the depth gauge felt loose, so a new product was arranged.This did not affect the surgery; the surgery was completed successfully with no delay.This report involves one percutaneous depth gauge for 2.7mm screws.This is report 1 of 1 for (b)(4).

Brand Name
PERCUTANEOUS DEPTH GAUGE FOR 2.7MM SCREWS
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19751476
Report Number8030965-2024-08778
Device Sequence Number15700153
Product Code HTD
UDI-Device Identifier07611819503588
UDI-Public(01)07611819503588
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.118.007
Device Lot Number864P982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2024
Initial Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown